Volume 21, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2511–3144
Issue 4, 1893–2510
Issue 3, 1267–1891
Issue 2, 645–1266
Issue 1, 1–644

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On $5$–manifolds with free fundamental group and simple boundary links in $S^5$

Matthias Kreck and Yang Su

Geometry & Topology 21 (2017) 2989–3008
Abstract

We classify compact oriented 5–manifolds with free fundamental group and π2 a torsion-free abelian group in terms of the second homotopy group considered as a π1–module, the cup product on the second cohomology of the universal covering, and the second Stiefel–Whitney class of the universal covering. We apply this to the classification of simple boundary links of 3–spheres in S5. Using this we give a complete algebraic picture of closed 5–manifolds with free fundamental group and trivial second homology group.

Keywords
fundamental group, normal bordism, simple boundary link
Mathematical Subject Classification 2010
Primary: 57R65
Secondary: 57R40
References
Publication
Received: 9 February 2016
Revised: 22 November 2016
Accepted: 8 January 2017
Published: 15 August 2017
Proposed: András I. Stipsicz
Seconded: Peter Teichner, Rob Kirby
Authors
Matthias Kreck
Hausdorff Research Institute for Mathematics
Universität Bonn
D-53115 Bonn
Germany
Yang Su
Institute of Mathematics
Chinese Academy of Sciences
Bejing, 100190
China